MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1074400-18
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was returned for analysis.The reported difficulty to remove the device was unable to be replicated in a testing environment due to the condition of the returned device.The xience xpedition everolimus eluting coronary stent system, instructions for use (ifu), states: failure to follow steps and / or applying excessive force to the delivery system can potentially result in loss of or damage to the stent and / or delivery system components.The ifu deviation does not appear to have caused or contributed to the reported difficulty to remove.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the deflated balloon interacted with the guiding catheter causing the reported difficulty to remove.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was performed to treat a lesion in the proximal right coronary artery (rca).A prowater guide wire was advanced in the vessel.Pre-dilatation was performed.A 4.0 x 18 mm xience xpedition stent was deployed at the target lesion; however, the deflated balloon could not be withdrawn into the guiding catheter.All the devices were removed as a single unit into the descending aorta to safely apply force to retract the sds and it was removed from the guiding catheter with a lot of resistance.Post-dilatation was accomplished by using an exchange wire and re-wiring of the vessel with good angiographic results.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7328405
Report Number2024168-2018-01698
Device Sequence Number16173038
Product Code NIQ
UDI-Device Identifier08717648162640
UDI-Public08717648162640
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2020
Device Catalogue Number1074400-18
Device Lot Number7110241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2018
Initial Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1